MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO VIAVALVE PUR WINGED CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO VIAVALVE PUR WINGED CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM
Catalog Number 328000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle was retracted into the chamber and blood started leaking from the tip of the catheter.There was no patient harm reported as a result of the event.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
D9: 5/20/2025.One used sample was visually evaluated for potential nonconformances.There was no evidence of blood pooling into the guard and nose components and no cannula o.D.Or nose i.D.Gaping noted that could potentially result in the reported leakage.Dried blood residue was identified in the flashback chamber and showed normal evidence of flash.Without the catheter assembly for the returned sample to evaluate for potential valve functionality issues, the complaint cannot be confirmed as the result of a manufacturing nonconformance, and root cause is unknown.

Brand Name
JELCO VIAVALVE PUR WINGED CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21965041
Report Number3012307300-2025-05226
Device Sequence Number8131176
Product Code FOZ
UDI-Device Identifier10351688081964
UDI-Public(01)10351688081964(17)270203(10)6091019
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number328000
Device Lot Number6091019
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown